Alert archive / Texas / Flash Flood Warnings in 2008
Flash Flood Warning 90, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Sep 24, 2008, 8:58 AM CDT for Presidio County, Texas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 24, 2008, 8:58 AM CDT (13:58 UTC)
- Expired
- Sep 24, 2008, 3:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- Major
County Presidio County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 2.0 hours before the alert went out and 329 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 773 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 596 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -82 m²/s²
- 0-3 km storm-relative helicity
- -51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KMAF 241358
FFWMAF
TXC377-242000-
/O.NEW.KMAF.FF.W.0090.080924T1358Z-080924T2000Z/
/00000.3.DR.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
858 AM CDT WED SEP 24 2008
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* FLASH FLOOD WARNING FOR THE RIO GRANDE BELOW THE RIO CONCHOS IN...
PRESIDIO COUNTY IN WEST TEXAS.
* UNTIL 300 PM CDT WEDNESDAY
* AT 856 AM CDT...A DAM FLOODGATE RELEASE ALONG THE RIO CONCHOS IN
MEXICO CONTINUES TO AFFECT THE US LEVEES AT PRESIDIO. RELEASES
CONTINUE TO DECREASE HOWEVER ELEVATED RIVER LEVELS WILL CONTINUE
THROUGH THE LEVEE SYSTEM.
* THE NEAREST DOWNSTREAM TOWN IS PRESIDIO...LOCATED ALONG THE LEVEES.
THE COMMUNITY OF REDFORD IS APPROXIMATELY 16 MILES DOWNSTREAM OF
THE LEVEE SYSTEM AND IS ALSO IN IMMINENT DANGER. IF YOU ARE IN THE
LOW LYING AREAS NEAR OR BELOW THE LEVEES YOU SHOULD MOVE TO HIGHER
GROUND IMMEDIATELY. FOLLOW EVACUATION INSTRUCTIONS PROVIDED BY YOUR
LOCAL EMERGENCY OFFICIALS. DO NOT ATTEMPT TO DRIVE ACROSS FLOODED
ROADWAYS.
LAT...LON 2940 10418 2943 10419 2944 10421 2950 10425
2952 10436 2957 10442 2967 10431 2948 10405
2938 10415
$$
MUELLERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 24, 6:27 AM CDT, 2 hours 31 minutes earlier.
Area forecast discussion, Sep 24, 6:27 AM CDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
627 AM CDT WED SEP 24 2008
.DISCUSSION...
&&
.AVIATION...
A FEW PATCHES OF STRATUS MAINLY OVER TRANS PECOS THIS MORNING...
OTHERWISE MOSTLY CLEAR. CONTINUED TEMPO FOR PATCHY FOG/LOW CLOUDS
THIS MORNING FOR ALL TAFS BUT CNM AND HOB SINCE IN PREVIOUS TAFS...
BUT GIVEN CURRENT TRENDS SOME DOUBTS AS TO ITS DEVELOPMENT. AFTERNOON
CU SHOULD DEVELOP ACROSS THE AREA WITH WIND PICKING UP OUT OF THE EAST
TO SOUTHEAST.
&&
.PREV DISCUSSION... /ISSUED 409 AM CDT WED SEP 24 2008/
DISCUSSION...
UPPER RIDGE CENTERED OVER THE SOUTHWEST U.S. WILL KEEP FAIR WX ACROSS THE
REGION AS NORTHERN STREAM JET STAYS CLOSE TO CANADIAN BORDER INTO NEXT WEEK.
SO OVERALL EXPECTING CONSISTENT DAY TO DAY WEATHER. CURRENTLY HAVE CLEAR
SKIES ACROSS THE AREA THIS MORNING EXCEPT FOR A FEW HINTS OF STRATUS ACROSS
BIG BEND AND LOWER TRANS PECOS. EXPECT MORE CLOUDS TODAY THAN YESTERDAY AS
MOISTURE INCREASES AND DAYTIME HEATING KICKS IN.
NOT EXPECTING MUCH IN THE WAY OF PRECIP TODAY BUT DID HAVE A FEW ECHOS OUT
WEST YESTERDAY. LOOKING AT YESTERDAYS VISIBLE SAT SAW THAT CONVECTION BLEW
UP FROM CANDELARIA TO GDP. MAV GUIDANCE GIVES MRF 20 POPS TODAY SO WENT
AHEAD AND ADDED ISOLATED POPS OVER THE MOUNTAINS AS GOOD 700 MB MOISTURE
AND UPSLOPE FLOW COULD BE ENOUGH TO DEVELOP A FEW SHOWERS AND THUNDERSTORMS
THIS AFTERNOON. PLAN ON KEEPING REST OF THE FORECAST DRY AS RIDGE REMAINS
ENTRENCHED.
SURFACE RIDGE BUILDS IN FROM THE NORTHEAST TODAY... COULD CALL IT A
BACK DOOR FRONT BUT NO REAL COOLING WITH IT. HOWEVER SURFACE WIND
WILL BECOME EASTERLY TODAY INTO THURSDAY WHICH IS A SLIGHTLY COOLER
WIND. BY LATE THURSDAY INTO FRIDAY LEESIDE TROUGH BECOMES ESTABLISHED
AND WIND SHIFTS BACK AROUND TO THE S/SE. SEE NO COLD FRONTS OUT THROUGH
THE REST OF THE WEEK. GFS DOES HINT AT THE POSSIBILITY OF A WEAK FRONT
MAKING IT DOWN INTO THE AREA BY THE MIDDLE OF NEXT WEEK BUT THIS IS NOT
DEPICTED IN THE GUIDANCE TEMPS YET.
TEMPERATURES APPEAR TO VARY LITTLE THROUGH THE WEEK AS UPPER PATTERN SHOWS
LITTLE CHANGE. LOOK FOR HIGHS GENERALLY IN THE 80S WITH LOWS IN THE 50S TO
LOWER 60S. THIS SHOULD BE A LITTLE ABOVE NORMAL.
HYDROLOGY...
FLASH FLOOD WARNING FOR THE RIO GRANDE IN PRESIDIO COUNTY REMAINS
IN EFFECT THROUGH THE NIGHT. WILL ALSO EXTEND THE FLASH FLOOD
WATCH THROUGH TODAY AS FLOODING REMAINS LITTLE CHANGED ON THE RIO
GRANDE FROM NEAR PRESIDIO INTO THE BIG BEND AS RELEASES CONTINUE
FROM LUIS LEON.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES...
PRESIDIO VALLEY.
&&Hazardous weather outlook, Sep 24, 2:33 AM CDT, 6 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 233 AM CDT WED SEP 24 2008 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-250745- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 233 AM CDT WED SEP 24 2008 /133 AM MDT WED SEP 24 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TONIGHT SIGNIFICANT FLOODING CONTINUES ALONG THE RIO GRANDE AT...AND DOWNSTREAM OF...PRESIDIO. WATER RELEASES FROM LUIS LEON RESERVOIR IN MEXICO HAS CAUSED RIVER LEVELS TO RISE TO MODERATE TO MAJOR FLOOD STAGES...WITH A COUPLE OF LOCATIONS STILL NEAR RECORD FLOOD LEVELS. IN ADDITION... REPORTS INDICATE THAT THE WATER LEVEL ON THE SOUTH SIDE OF THE LEVEE SYSTEM IN PRESIDIO HAS REACHED THE TOP AND COULD FAIL. HIGHWAY 170 REMAINS CLOSED...AS DO THE INTERNATIONAL BRIDGE AT PRESIDIO AND OTHER SMALLER ROADS. MOTORISTS IN THE AREA SHOULD USE EXTREME CAUTION AND ARE URGED NOT TO DRIVE THROUGH WATER COVERED ROADWAYS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY FLOODING OF THE RIO GRANDE AT PRESIDIO IS EXPECTED TO CONTINUE. THE RELEASE RATE FROM LUIS LEON HAS SLOWLY DECREASED OVER THE LAST SEVERAL DAYS...BUT RIVER LEVELS ARE EXPECTED TO REMAIN ABOVE FLOOD STAGE THROUGH THE WEEK AT MOST LOCATIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 23, 8:42 PM CDT | Flash Flood Warning | MAF | Presidio | 12 hr |
| Sep 24, 3:32 PM CDT | Flash Flood Warning | MAF | Presidio | 18 hr |
Nearby
Flash Flood Warnings in Texas, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.